Wyoming, 2025High Wind in Wyoming, June 15, 2025
June 15, 2025 · NWS CYS · 2 events in 2 counties and zones
Gusty showers produced strong wind gusts along Interstate 80 between Rawlins and Cheyenne.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty showers produced strong wind gusts along Interstate 80 between Rawlins and Cheyenne.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 15, 12:45 PM MST, 39 minutes earlier. Its key messages:
- Another round of scattered strong to severe thunderstorms is expected this afternoon and evening over the High Plains.
- Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for isolated to scattered strong to severe thunderstorms and locally heavy rainfall.
- Warm to hot temperatures are expected through Monday before a modest cool down on Tuesday. Well above average temperatures are expected to return late in the week.
Area forecast discussion, Jun 15, 12:45 PM MST, 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
145 PM MDT Sun Jun 15 2025
.KEY MESSAGES...
- Another round of scattered strong to severe thunderstorms is
expected this afternoon and evening over the High Plains.
- Coverage of showers and thunderstorms will increase for Monday
and Tuesday with continued potential for isolated to scattered
strong to severe thunderstorms and locally heavy rainfall.
- Warm to hot temperatures are expected through Monday before a
modest cool down on Tuesday. Well above average temperatures
are expected to return late in the week.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 145 PM MDT Sun Jun 15 2025
The stubborn stormy weather pattern continues today across the area.
GOES water vapor imagery shows an area of increased midlevel
moisture moving over Carbon and Albany counties this afternoon with
mostly clear skies over the High Plains. This is kicking up ahead of
a broad but subtle upper level shortwave moving across the Northern
Rockies over the top of the strong upper level ridge today.
Temperatures are surging to some of the hottest values of 2025 so
far across the area under the axis of the ridge. A few locations are
already pushing 90F and should crest in the lower 90s early this
afternoon. The CIN that reduced our severe weather potential
yesterday is still in place today, but it is noticeably weaker than
it was 24 hours ago, particularly over the Nebraska panhandle. This
is likely coming from an elevated dry mixed layer positioned on top
of a slightly more moist near surface boundary layer. The warmer
temperatures in the near surface layer combined with improved
moisture flow with steady southerlies over the Nebraska panhandle
are likely why the CIN is slightly weaker. Vertical wind shear has
also come up slightly thanks to the approaching shortwave to our
northwest. Overall, this points to another round of scattered strong
to severe thunderstorms this afternoon and evening. Cumulus activity
is already pushing up across southeast Wyoming, but probably will
take another 1-2 hours to get going. The stronger CIN and weaker
instability may cause storms to struggle initially until they
encounter a more favorable environment over the Nebraska panhandle.
While there is the potential for a low-end scenario similar to what
we saw yesterday, the probability of this failure mode is lower than
what it was yesterday. The main concerns are strong, gusty winds and
isolated large hail once again, but there is sufficient low-level
wind shear to get a quick tornado spin-up.
Showers and storms should depart fairly quickly by around 9PM this
evening and lead to partly cloudy skies overnight as a few mid-level
clouds drift through the area. Monday will another round of severe
storm potential across the area, but the setup looks different from
what we saw the last several days. Today's shortwave ejecting east
of the Rockies well to our north will push in a weak surface high
from the northeast Monday morning, replenishing the low-level
moisture up to the Laramie Range. Meanwhile, a stronger upper level
shortwave trough will begin to suppress the ridge and deliver
improved upper level moisture above 500-mb with a modest tap from
the Pacific. As a result, expect stronger deep layer shear along
with much higher precipitable water values climbing closer to the
climatological 90th percentile. Southwest flow ahead of the trough
will also produce modest overrunning lift across the area. A dry
layer is still expected around 700-mb which will likely provide
another modest cap through much of the daytime hours. There is then
the same uncertainty in whether the cap will break and allow for
strong to severe thunderstorms to develop, but the environment looks
fairly potent for any storm that manages to break through. A second
phase will continue late into Monday evening or even after midnight
as isentropic lift continues and helps to moisten the elevated mixed
layer. This will lead to an unusually potent severe weather
environment well into the evening hours. Without the diurnal lift,
coverage may be limited, but the environment could support isolated
supercell thunderstorms. The stalled frontal boundary will surge
westward late Monday night, bringing higher surface dewpoints into
the valleys of Carbon and Albany county by Tuesday morning and
possibly some fog along the Laramie range and/or the Cheyenne
ridge.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 145 PM MDT Sun Jun 15 2025
The trough passage on Monday sets us up for severe
weather chances on Tuesday. Model guidance (3 globals) depict some
cyclogenesis occurring Tuesday developing from this passage. If
cyclogenesis occurs this will likely provide enough synoptic support
to kick start some storm development in the afternoon. However, we
will have a little bit less energy but a little more moisture to
play with on Tuesday. MUCAPE is set at 2000 joules with 1800 of that
being MLCAPE. Model soundings are showing a very pronounced inverted
V sounding indicative of severe winds with 687 joules of DCAPE. Once
again our effective shear is a little lower with a progged speed of
26 knots. Again there are a couple progged lobes of vorticity
allowing some enhancement of the storms as well. SPC has us in a
marginal risk for severe weather on Tuesday. Wednesday, A broad
ridge sets up over us and turns the heat back up into the 80's for
Wednesday. The models have taken CAPE and vorticity lobes out of our
area in today's model runs. Makes sense for the setup as the
subsident flow under a ridge suppresses almost all convection.
There is still a weak shortwave that passes through the
intermountain west. However, given the westerly flow and
increased subsidence we look to be getting a few more clouds to
possibly develop and a maybe a slight breeze. This ridge is
expected to last through at least Friday and possibly Saturday.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1248 PM MDT Sun Jun 15 2025
Another round of widely scattered strong to severe thunderstorms
is expected this afternoon and early evening. Activity will
develop in WY around 2PM, and may bring lightning and gusty
winds to WY terminals in the mid to late afternoon. A brief VIS
reduction is possible if a storm goes directly over a terminal.
Confidence is fairly low so this is handled with PROB30 groups.
Storms will move across the Nebraska panhandle around 5PM to 9PM
with a higher probability of thunderstorm impacts at NE
terminals. Strong, gusty, and erratic winds along with frequent
lightning and a VIS drop in moderate to heavy rainfall are
possible. Additionally, storms may bring isolated hail.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...MN
LONG TERM...MM
AVIATION...MN
Hazardous weather outlook, Jun 15, 12:50 PM MST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
150 PM MDT Sun Jun 15 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>119-162000-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
150 PM MDT Sun Jun 15 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- Another round of scattered strong to severe thunderstorms is
expected this afternoon and evening over the High Plains. Storms
will have the potential to produce strong winds and isolated
large hail. An isolated tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
- Coverage of showers and thunderstorms will increase for Monday
and Tuesday with continued potential for isolated to scattered
strong to severe thunderstorms and locally heavy rainfall.
- Warm to hot temperatures are expected through Monday before a
modest cool down on Tuesday. Well above average temperatures
are expected to return late in the week.
.Spotter information statement...
Spotters are encouraged to report severe weather to the National
Weather Service.
In the hours before
Special weather statement, Jun 15, 1:04 PM MST, 20 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
204 PM MDT Sun Jun 15 2025
WYZ103>105-109-110-152030-
Shirley Basin WY-North Snowy Range Foothills WY-
North Laramie Range WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-
204 PM MDT Sun Jun 15 2025
...GUSTY SHOWERS WILL IMPACT EAST CENTRAL CARBON AND NORTH CENTRAL
ALBANY COUNTIES THROUGH 230 PM MDT...
At 204 PM MDT, Doppler radar was tracking gusty showers near Medicine
Bow, or 47 miles east of Rawlins, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Medicine Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4177 10631 4198 10652 4232 10591 4200 10560
TIME...MOT...LOC 2004Z 236DEG 12KT 4188 10632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Jun 15, 1:22 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
222 PM MDT Sun Jun 15 2025
WYZ103-106-107-152100-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-
222 PM MDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALBANY AND SOUTHERN
PLATTE COUNTIES THROUGH 300 PM MDT...
At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Flying X Ranch, or 15 miles southwest of Wheatland,
moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wheatland, Phifer Airfield, Lakeview North, Bordeaux, Westview
Circle, Y-O Ranch, Slater, Chugcreek, and Platte County Fairgrounds.
This includes Interstate 25 in Wyoming between mile markers 63 and
86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4173 10520 4192 10540 4217 10503 4188 10473
TIME...MOT...LOC 2022Z 237DEG 17KT 4189 10516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMHigh Wind, North Snowy Range Foothills
- When
- June 15, 1:24 PM MST to 1:44 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Mesonet station at County Road 402 along I-80 gusted 57 mph under some gusty showers for about 20 minutes.
High Wind, Laramie Valley
- When
- June 15, 2:06 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
KLAR briefly gusted 75 mph under a gusty shower over the airport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 15, 20258 deaths · 3 events
- Rip Current in Florida, June 15, 20251 death · 2 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 15 to 16, 2025$1.4 million · 1.25 in hail · 15 events
- Flash Flooding in West Virginia, June 15, 2025$1.2 million · 16 events
- Flash Flooding in Tennessee, June 15, 2025$250,000 · 3 events
- Hail and Damaging Winds in South Dakota, June 15 to 16, 20251.5 in hail · 60 events
- Flash Flooding in Pennsylvania, June 15, 2025$60,000 · 15 events
- Hail and Damaging Winds in Montana, June 15, 20253.5 in hail · 21 events
- Hail in Colorado, June 15, 20251.75 in hail · 21 events
- Flash Flooding in Ohio, June 15, 2025$20,000 · 5 events
- Flash Flooding and Flooding in Missouri, June 15 to 16, 202519 events
- Hail and Damaging Winds in Montana, June 15 to 16, 20251.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262669, 1262670.